Page 1 of 1

Prednisone advice

PostPosted: Thu Jan 03, 2019 4:24 am
by hoyyannet
Hi all. I've just been diagnosed with FSGS, and have been put on, among other things, 60mg of prednisone a day (12 tablets in one go!). I've read quite a lot about the side effects of this drug, and I was just wondering whether anybody had any advice that would make dealing with it all easier. In particular, for those of you who have been on a high dosage, how did it effect your mood?

Thanks in advance!

Re: Prednisone advice

PostPosted: Fri Jan 04, 2019 5:50 am
by Chris Wright
Hopefully you may not be on that dose for too long.

I started on 120mg which was slowly reduced over the next year or two and has now been reduced significantly over the last the last 37 years.

I think that the official line as per the side effects listed by NICE is a risk of "anxiety".

https://bnf.nice.org.uk/drug/prednisolo ... ideEffects

Noting what happened to me, talking to other patients and Drs, it seems that corticosteroids can affect your mood but tend to exaggerate whichever way you feel. i.e if you tend to get anxiety/depression it can exaggerate that, if on the other hand you tend to be cheerful, it again optimises that and you can become like an excited child or puppy!

Whatever, when on prednisone, if you do feel down, get a loved one/companion to remind you that it may just be the effects of the drug. With another condition that causes short term depression, i have found that getting my wife to remind me, helps me get to grips with my feelings so that i can move on.

That is of course all very subjective, i hope things go well for you.

C

Re: Prednisone advice

PostPosted: Fri Apr 19, 2019 5:14 pm
by Sue Stapely
Are we talking about PREDISOLONE? i cannot take any non steroidal anti inflammatories and so regularly rely on Predisolone to help the pain and inconvenience of gout in my hands and systemic osteoarthritis, all related to and worsening thanks to Stage 4 CKD. I am lucky in that this particular drug, mixed in with the 5 or 6 other meds I'm prescribed each day only seems to have beneficial effects, but my nephrologist and brilliant GP tinker with my drug cocktail all the time as there are many substitutes for almost everything in their pharmacopeia these days, so I'd ask to try something different if you can't cope with the side effects.